Alert archive / Ohio / Flash Flood Warnings in 2025
Flash Flood Warning 4, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at May 15, 2025, 3:35 AM EDT for Hancock County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2025, 3:35 AM EDT (07:35 UTC)
- Expired
- May 15, 2025, 7:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Hancock County, OH
The radar
The Cleveland radar (KCLE), 154 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted.
734
WGUS51 KCLE 150735
FFWCLE
OHC063-151000-
/O.NEW.KCLE.FF.W.0004.250515T0735Z-250515T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
335 AM EDT Thu May 15 2025
The National Weather Service in Cleveland has issued a
* Flash Flood Warning for...
Central Hancock County in northwestern Ohio...
* Until 600 AM EDT.
* At 335 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Findlay, McComb, Rawson and Benton Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4114 8354 4097 8353 4094 8381 4112 8380
FLASH FLOOD...RADAR INDICATED
$$
262 follow-up statements
846
WGUS51 KCLE 150946
FFWCLE
OHC063-151130-
/O.EXT.KCLE.FF.W.0004.000000T0000Z-250515T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
546 AM EDT Thu May 15 2025
The National Weather Service in Cleveland has extended the
* Flash Flood Warning for...
Central Hancock County in northwestern Ohio...
* Until 730 AM EDT.
* At 546 AM EDT, Between 2 and 4 inches of rain have fallen over the
warned area overnight and will continue although rain has moved
out of the area. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Findlay, McComb, Rawson and Benton Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4114 8354 4097 8353 4094 8381 4112 8380
FLASH FLOOD...RADAR INDICATED
$$
26737 WGUS71 KCLE 151124 FFSCLE Flash Flood Statement National Weather Service Cleveland OH 724 AM EDT Thu May 15 2025 OHC063-151134- /O.EXP.KCLE.FF.W.0004.000000T0000Z-250515T1130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hancock OH- 724 AM EDT Thu May 15 2025 ...FLASH FLOOD WARNING WILL EXPIRE AT 730 AM EDT THIS MORNING FOR CENTRAL HANCOCK COUNTY... Flood waters have receded. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. && LAT...LON 4114 8354 4097 8353 4094 8381 4112 8380 $$ 26
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at May 15, 1:56 AM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 15, 1:56 AM EDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 156 AM EDT Thu May 15 2025 .SYNOPSIS... A weak trough will continue to lift north through the Ohio Valley and Great Lakes regions through tonight. Low pressure over the Northern Plains will lift a warm front across the area Thursday night, followed by a cold front sweeping east on Friday night. Another cold front may cross the region Saturday before high pressure builds across the area Sunday through Tuesday. && .NEAR TERM /THROUGH TODAY/... 9:45 PM Update... Convection will continue to wane over the next few hours as we lose instability. All eyes will be on the 00Z model guidance as it comes in to see what it shows for Thursday night. Previous Discussion... Scattered showers with a few thunderstorms have started to develop across NW Ohio. ML CAPE values have increased to between 500-800 J/kg and expect to see a continued expansion of showers and thunderstorm into this evening as the upper trough lifts northeast through tonight. Initially the greatest coverage of thunderstorms will be in the west but also seeing a thicker cumulus field between CAK and YNG and expect thunderstorms to also develop in this area as simulated by several of the high resolution models. Severe weather is not expected today but locally heavy rain is possible especially with any training storms with skinny CAPE. Showers may linger across western Lake Erie and possibly the Toledo area longer overnight where deeper moisture is focused with the trough axis. On Thursday a low chance of showers will linger in the east in the vicinity of the upper trough over Pennsylvania while ridging aloft builds in from the west. Surface low pressure will move into the Upper Midwest with a warm front/occluded front extending south across Lake Michigan and approaching NW Ohio during the late evening. Southerly return flow ahead of this feature will boost temperatures into the low to mid 80s in NW Ohio with upper 70s reaching NW Pennsylvania. Meanwhile dewpoints reach the low to mid 60s. Surface based instability across Indiana is forecast to reach 3000-4000 J/kg with an instability gradient extending east across Ohio. A capping inversion is likely to develop during the afternoon with an EML spreading in from the west. Upstream coverage of thunderstorms may be limited across Indiana but 12Z high resolution models have trended upward with coverage of storms along the warm front in southern lower Michigan and approaching NW Ohio towards 10PM. It is unclear if there may be some discrete cells along this boundary or if we may see more of a bowing cluster or even MCS spread southeast into northern Ohio or across Lake Erie. The Storm Predication Center has expanded the Slight Risk of Severe Thunderstorms across most of Ohio for Thursday night focused in the 9 PM to 4 AM time frame. This is typically a diurnally unfavorable time frame for severe weather but continued warm advection overnight may maintain boundary layer instability. Damaging winds, large hail, and event a tornado threat looks to persist into the overnight with strong 0-6km shear of near 40 knots. Some backing of the surface winds is possible ahead of the surface boundary and especially in the vicinity of Lake Erie. In addition the HREF has STP values of 2-4 across NW Ohio with strong veering of the winds with height in hodographs. Will continue to monitor the potential for nocturnal severe weather on Thursday night although uncertainty does remain with upstream initiation and coverage. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... The short term period will be predominately impacted by a low pressure system over the Upper Plains tracking east through the Great Lakes region. On Friday, a warm front will have moved north of the area, allowing for temperatures to climb into the mid to upper 80s across the area with dewpoints in the upper 50s to low 60s. There will be lingering showers across the eastern CWA Friday morning into the early afternoon, before showers and thunderstorms become more widespread late Friday evening into the overnight hours as robust cold front pushes east. There is a bit of timing differences in the shower progression from Friday morning and how quick things will clear out and allow for more destabilization which may increase chances of strong to severe thunderstorms across the area come Friday evening. There is high confidence however that there will be widespread convection across the area late Friday into Saturday. The overall synoptic forcing associated with the upper level trough has the potential to enhance convection across the area, however best support and areas of lift look to remain just south of the area. To highlight this concern, there is a small portion of a Day 3 Marginal SWO for the southwestern tier of counties.Depending on future model trends with the Friday morning convection, this area of concern may need to be extended further north into northeast Ohio. All severe weather hazards will be possible with this system. In addition to severe storm potential, WPC has issued a Day 3 Marginal ERO for the entire area given the potential for deep warm cloud layers and efficient, heavy rainfall. The associated upper level trough and associated surface low will track across the Great Lakes region on Saturday, with showers and storms gradually tapering from west to east throughout the day on Saturday. Conditions should try out by Saturday night as a ridge and associated surface high gradually push over the area. On the backside of the low, cooler temperatures will advect southeast across the area, resulting in highs on Saturday only climbing into the low to mid 70s with overnight lows dropping into the upper 40s to low 50s. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... High pressure and associated upper level ridge will allow for a dry and pleasant conditions on Sunday and Monday. Highs both days will only climb into the mid to upper 60s with plenty of peaks of sunshine expected. Overnight lows will drop into the 40s, keeping any concern of frost or freeze away. Past Monday, there is quite a bit of uncertainty in the progression of another low pressure system over the Central US. A warm front is expected to lift north across the area midweek next week, which will likely bring another potential for convection. Will have to monitor the progression of this system for any severe potential. Confidence is high however that temperatures will warm a bit, climbing into the 70s both Tuesday and Wednesday given the transition to a southwesterly, WAA regime. && .AVIATION /06Z Thursday THROUGH Monday/... Scattered showers and thunderstorms, mainly across western terminals, will continue throughout the next few hours. Generally dry weather is expected across terminals on Thursday, though can't rule out an isolated pop up shower/thunderstorm Thursday afternoon across eastern terminals. A cold front will approach terminals from the west late Thursday night near the end of the TAF period. Have introduced PROB30 groups for TSRA moving across terminals from west to east. There is the potential for strong to severe storms as the cold front moves east. Southerly winds 5-10 knots will continue through the TAF period outside of the development of a lake breeze this afternoon which may flip winds easterly to northeasterly along the Lake Erie lakeshore. Outlook...Periodic showers and thunderstorms with non-VFR are possible through Saturday. && .MARINE... Southeast winds of 10-15 knots will persist across the lake tonight before a warm front lifts north towards the area Thursday morning, shifting winds to easterly at 10-15 knots. As the warm front pushes north on Thursday, winds will gradually shift to be more southerly, eventually settling to southwesterly at 10-15 knots by Friday morning. A cold front will push east across Lake Erie on Saturday, shifting winds to west-northwesterly at 15-20 knots. This transition to onshore flow will have the potential to allow waves to build to 3- 5 feet along the nearshore zones in the central and eastern basins, resulting in the potential need for a small craft advisory during this time. High pressure will build over the lake on Sunday and Monday, allowing winds to calm to 10-12 knots from the north through Monday night. Another low pressure over the central US will impact the area midweek, however confidence is low with timing and potential impacts across the region. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...10 NEAR TERM...10/Saunders SHORT TERM...04 LONG TERM...04 AVIATION...13 MARINE...04
Hazardous weather outlook, May 14, 4:26 AM EDT, 23 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH Issued by National Weather Service Buffalo NY 426 AM EDT Wed May 14 2025 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-150830- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 426 AM EDT Wed May 14 2025 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe storms are possible Thursday evening into early Friday morning. All severe hazards are possible including strong wind gusts, large hail, and a brief tornado. Strong to severe storms capable of producing locally heavy rainfall are possible Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-150830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 426 AM EDT Wed May 14 2025 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe storms are possible Thursday evening into early Friday morning. All severe hazards are possible including strong wind gusts and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 15, 1:59 AM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Cleveland OH
159 AM EDT Thu May 15 2025
OHZ006-017-150645-
Wood OH-Hancock OH-
159 AM EDT Thu May 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WOOD AND NORTHERN
HANCOCK COUNTIES THROUGH 245 AM EDT...
At 159 AM EDT, Doppler radar was tracking a strong thunderstorm near
Findlay, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Findlay, Fostoria, North Baltimore, McComb, Arcadia, Van Buren,
Bloomdale, Cygnet, Jerry City, Benton Ridge, West Millgrove, and
Bairdstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4132 8353 4114 8341 4105 8342 4097 8376
4107 8387
TIME...MOT...LOC 0559Z 232DEG 8KT 4105 8373
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
26The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 1:59 AM EDT | Special Weather Statement | CLE | Hancock | 46 min |
| May 15, 2:55 AM EDT | Areal Flood Advisory | CLE | Hancock | 40 min |
Nearby
Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.